Anaphylaxis from CT Contrast last week - still feeling strange

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 1/31/2012 4:07 AM (GMT -7)   
I had a CT scan last Wednesday and about 6 hours later developed an enormous rash and hives over my chest, neck and face.
I went to A&E where at first, they thought I was ok and gave me IV Hydrocortisone and IV Piriton and 40mg Oral Pred. about an hour later my blood pressure dropped and I was given IV fluids but this didn't help and I was starting to feel faint so I was given IM adrenaline which sent my heart rate through the roof. After a further 2 hours, the blood pressure dropped again, so I was given another IM injection of adrenaline. I was kept in hospital for 4 days and had 3 days of high dose pred and then that was stopped. I also took 3 days of piriton.
I am at home now but still feel very strange. Feel quite anxious, my heart rate goes up and down and I feel light headed and dizzy, like there is a tight band around my head.

Is this normal to feel like this? Can the adrenaline have any lasting effects or does it just work out of your system? I'm worried as I feel so dizzy all the time.

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 1/31/2012 6:06 AM (GMT -7)   
How scary! I don't know much about adrenaline so I don't know how long it would stay in your system. I had a tilt table test last year and they gave me a shot of adrenaline but after it wore off, that night, all I had was a slight headache. Perhaps you should go see your doctor or at least call them?
SHERRY
Moderator-Allergies/Asthma and Alzheimer's, Co-moderator-UC
Diagnosed Left sided UC in '92 - meds: 6mp, Colazal, Remicade and Bentyl*Unable to tolerate ALL mesalamines*, in '11 diagnosed with IBS, Diverticulosis, Fibromylagia..I also have Sacroiilitis, Scoliosis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4946
   Posted 1/31/2012 1:36 PM (GMT -7)   
Oh tori, how awful! I presume the reaction was from the contrast dye. I hope you ask for the names of everything you were given so you can put it on a card in your wallet.

Epinephrine is supposed to have a short duration of action, but there's a sulfite preservative in it too.
I'd ask the doctor if the reaction is from the dye or the meds you had in the hospital.

I make my own credit card-size cards to carry with me - using any simple print program, even Word, I select a sideways lettering for the title of the card ALLERGIES, then list my alergies and some of my conditions.
On the back I list my current meds.
I save both sides in the computer so I can easily make changes. Then I print on bright yellow card stock.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 1/31/2012 5:09 PM (GMT -7)   
Was it the shellfish products in it? I can't have certain contrasts because of my shellfish allergies.

Call your doctor if you're still feeling bad. Some reactions can stick with you for awhile. It took me a full month of strong allergy meds to get over my reactions to penicillin.
Joy
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, February 19, 2018 7:08 PM (GMT -7)
There are a total of 2,931,035 posts in 321,589 threads.
View Active Threads


Who's Online
This forum has 160326 registered members. Please welcome our newest member, msritalalala.
427 Guest(s), 12 Registered Member(s) are currently online.  Details
souljah, Chask, Sarahjane09, Jaiki, jovana, compiler, Bohemond, cakegirl, Saipan Paradise, garyi, three 5's and a jack, Bob656